Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ken4

What should i do?

Hi, i've had acne for about 2-3 years and i'm currently 17. I've finally went to the dermatologist and he put me on minocycline 100mg morning and night, differin for at night, and benzacline for in the morning. I've been on these for a month now seeing little improvement. I wouldn't say my acne is severe.. but its enough to make me self-concious about it. I'm thinking of asking my derm if i can just get put on accutane. I am meeting with my derm again in 2 days. What should i do?

Thanks

Share this post


Link to post
Share on other sites

I just want to say it has taken me 9weeks to see real improvement with minocycline also taking the same dosage both morning and night. I think you probably need to give it a little more time.

Share this post


Link to post
Share on other sites

You might want to give it a little more time on the Minocycline and ask your doctor to try different topicals. If you are a female (I'm not sure), you might also ask your doctor for a birth control pill that will aid in clearing up your skin.

Also, how often are you using the differin? And - - can you clarify...are you on 200 mg of minocycline a day?

Accutane is a last resort. If you don't feel that you are getting the results you want, talk to your doctor about this drug. Since you don't describe your acne as being severe there might be some way to take a super-low dose and get results.

Good luck!

Share this post


Link to post
Share on other sites

I'll try to clarify it a bit more.

I am a male. I am taking 100mg in the morning and 100mg at night of the minocycline. So 200mg a day. I put the benzacline on my face in the morning (amount the size of a pea) and the differin (pea size amount) at night. I've been on these for about 1 month now. I would say i have moderate acne, some weeks however are worse then others. I've read alot about people who have taken minocycline and a few weeks after getting off it they break out again... I'm trying to get on whatever i can that will hopefully stop my acne. Thats why i mentioned accutane. Usually you get at least 5 months before you breakout again. Doesn't accutane sometimes fully cure people of acne?

thanks for the replys..

Share this post


Link to post
Share on other sites
Guest Craigems

wow when i went on 200mg of Minomycine it took me 9 weeks to be spot free of Acne, it was awsome!!! i wasnt puttin on any topicals either just washing 2 times a day with less than 5mins a wash. Ummm as soon as i went on accutane after being on 200mg a day of Mino, almost under 24hours my skin broke out again but i think accutane and mino working together does the trick atm smile.gif (safe dosages together 20mg accutane 2 times a week and 100mg Mino a day.), I found minomycine 200mg a day fantastic and i was on it for about 9weeks and only really saw good improvement from about week 7 (spot free). But the problem is you cannot stay on such a high dose for a long time hence i went straight to accutane and because of it i might avoid a bad initial breakout smile.gif ... Ohhh i was also taking 25mg prednisone (quaterzone tablets) with the Minomycine so that helped bigtime also smile.gif

Share this post


Link to post
Share on other sites

I'd go on accutane if i were you depending on how scared you are. Thats what im going to do as soon as i get a derm appointment. Im having no one fob me off with some useless antibiotic, besides im not paying for something if it doesnt work

Share this post


Link to post
Share on other sites

Yeah, when i go on friday to my derm appointment.. I'm going to ask him about putting me on accutane. Most people say that after they finish minocycline they just breakout again.. I might as well just start accutane now. Hopefully my derm will put me on it... I'm not sure if he will

I'm not scared about being put on accutane at all.. just anxious. I have never had any past experiences of depression, and i can deal with the dry face and lips.

Share this post


Link to post
Share on other sites

Taking Minocycline and Accutane at the same time can cause brain swelling. If your doctor feels the need for you to be on an antibiotic while on Accutane, have him/her prescribe Erythromycin. The interaction between Minocycline and Accutane is dangerous.

And stay away from Presidone since it can actually make your acne get worse. It happened to me and several other people on this forum. Initially, your skin will get clear and you'll be really happy but once it leaves your system, you could be left with a lot more whiteheads, blackheads and cysts then you've had before. That was my experience.

(Craig, I don't mean to sound like I am ripping you apart - - sorry)

For some people, Accutane is the best thing in the world and, yes, I have read about cases where people stay completely clear (FOREVER) once they are off Accutane.

I know it is extremely difficult but I would wait another month before suggesting Accutane to your doctor. The Minocycline might be taking its time before kicking in.

Good luck and keep us posted!!!

Share this post


Link to post
Share on other sites

Thanks for the replys...

I went to my derm on friday and asked him about getting me on accutane. He gave me the accutane book with the forms, and he gave me the bloodtest sheet. I'm going to go get my blood tested and then I have another derm appointment in 2 weeks in which i will be put on accutane.

I am currently on:

differin cream for at night

benzacline cream in the morning

minocycline 100 mg in the morning and 100 mg at night.

When should i stop putting these creams on my face.. and when should i get off minocycline? Also, please add anything else i should get (moisturizers, chapstick, ext.) please give me the brands that worked the best for you smile.gif .

Thanks biggrin.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×